I seem to have a hard time (or what feels like) digesting food while taking Pantoloc. It feels like the food is "sitting" in my stomach for hours after I have eaten it. And sometimes I burp 4 or 5 hours later and I taste what I have eaten (sorry if TMI). Maybe it is because of the gastritis but some days I have it and others I don't. Anyone else have this?
Hey diamond, Yeah I did actually have poor digestion with my PPI, i was taking protonix, and the doctor instructed me to eat more frequent smaller meals, and not a large meal, that way you have less to digest at one time, hope this information helps. Take Care
I have been doing that(eating small meals more frequently--or as I call it snacking through the day ) but not because I want to, but because my stomach fills up REALLY quick--like a couple of bites and I'm maxed! And then the fullness lasts hours. It's a horrible feeling but I don't want to stop taking the PPI because it is helping with the reflux.
Thanks for your suggestion!
it seems i have something like that too. i don't take any medication but i need very little food to make me full and that lasts for long. and it's not a comfortable feeling at all. sometimes i may get a dull pain too, and it's always worse when i'm standing than sitting.
is that a sign of low stomach acid? anyone has any ideas how to find it out? i've read about a test of taking soda in water on empty stomach but i don't think it's very safe and don't feel like doing this...
HCI or hydrochloric acid is the natural acid that is in your stomach. You can buy this at health food store and take it to help digest food. If food just sits in your stomach it causes putrefication and that's gotta hurt!!! However, I think people tend to think that indigestion is too much acid in your stomach when it is really the food not being digested, not because you have too much acid but maybe not enough!!!! Maybe people need to think outside the box. I realize ulcers are from erosion of too much acid, but my sister had alot of stomach problems and went to a naturopathic doc as a last resort before they ripped out her gall bladder and he is treating her for fluke in her pancreas. She is taking something called Cyto-Pan and says she has never felt better.
I haven't had many stomach problems unless I get too hungry, then whatever I eat goes ballistic! Frequent small meals make sense to me especially when trying to diet. Another thing is your stomach can only digest two of the three food groups properly. I. E. If you eat a protein, meat, eggs, cheese, you can combine with vegetables, but not the third starch, or guess what - stomach is overloaded and shuts down. If you eat carbo's (anything white, starches, bread) I say eat them alone!!!! veggies with them may be okay but why confuse the issue. If your poor stomach is problematic, then you should follow the Atkins or Suzanne Somers diet and I think alot of people would see improvement. Since I went on that type of diet, if I eat meat and starch together - like alot of pasta with meat oh brother I will throw my stomach into a fit!!!! Give it a break!! Eat as much as of want of one type of food, but watch the combinations because that is what gives your poor tummy TMF (too much food)!!!! It is pure speculation on my part, but coming from someone who doesn't have any stomach problems I sure know what causes mine to act up, so just thought I would share.
You are what you eat so eat something rich!!
Thanks for all the comments and replies.
It has come down to not taking the PPI and suffering with heartburn. I stopped taking the PPI today because I almost threw up last night after having the feeling that food wasn't digesting. Horrible feeling!! I would rather suffer the heartburn than throwing up because I can't digest my food anyday! I have had a burning sensation in my stomach all day since not taking my pill. But I have to admit my digestion is a bit better. I have been on the PPI's for almost a year--maybe more so I'm guessing it will take some time to get totally out of my system.
Anyhow, thanks again for all the information and replies. I really didn't think such a little pill could cause so much greif!
Zantac works best for me if I have to take one for indigestion. I've tried all the other's, nexium, prilosec, but everyone has different body chemistry and with any medication OTC or RX reactions are individual. What works for one doesn't work for the other. Do you take any of the supplements probiotics? Aloe vera is supposed to be good along with the licorice. My digestion troubles are a bit lower - constipation I know because I don't drink enough water, but I take HCTZ for BP and that water pill makes me like a racehorse (too many urgent visits to the restroom), but if I complain, then my doc would probably put me on that pill that stops the urgent bladder - so it all seems to go in a big circle and the rx companies love it, because we keep lining their pockets!!! You have to become your own physician when the conventional treatments don't work and eventually you will get to the bottom of your problem, whether it is avoiding certain foods, or finding something natural to help the organ function better. I'm not afraid of surgeons - just anesthesiologists!!!
You are what you eat so eat something rich!!